Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

January 21, 2012Forsyth County, Hall County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 21, 2012, 10:43 AM EST for Forsyth County, Hall County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2012, 10:43 AM EST (15:43 UTC)
Expired
Jan 21, 2012, 11:15 AM EST
In force
32 min
Issued by
NWS Atlanta, GA

Counties Forsyth County, GA, Hall County, GA

The radar

The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WWUS82 KFFC 211543
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 AM EST SAT JAN 21 2012

GAZ021>023-211615-
1043 AM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CHEROKEE...FORSYTH AND HALL COUNTIES UNTIL 1115 AM EST...

AT 1040 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DUCKTOWN...MOVING EAST AT 50 MPH.

WIND GUSTS OF 35 MPH AND DIME SIZED HAIL ARE LIKELY AS THIS STORM 
MOVES ACROSS PARTS OF CHEROKEE...FORSYTH AND HALL COUNTIES THROUGH 
1115 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE 
HIGHTOWER...DREW...DUCKTOWN...FREE HOME...HOLBROOK... CUMMING... 
MATT...COAL MOUNTAIN...LAKE LANIER ISLANDS...CHESTATEE...AQUALAND 
PARK...FLOWERY BRANCH...OSCARVILLE...CHESTNUT MOUNTAIN AND OAKWOOD.

&&

LAT...LON 3434 8386 3429 8374 3415 8384 3420 8430
      3434 8431
TIME...MOT...LOC 1542Z 266DEG 42KT 3426 8420

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 21, 10:27 AM EST, 16 minutes earlier.

Area forecast discussion, Jan 21, 10:27 AM EST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1027 AM EST SAT JAN 21 2012

.UPDATE...
QUICK UPDATE TO CLEAR SOME NW COUNTIES FROM THE TORNADO WATCH.
WILL LEAVE FLOOD WATCH IN FOR THAT AREA...BUT MAY NEED TO CLEAR OR
REWORK INTO A FLASH FLOOD WATCH TO INCLUDE MORE OF NORTH GA...ESP
WC GA AND ATL METRO. ALSO BUMPED UP POPS FOR TONIGHT IN SRN AND SW
CWA AS FRONT PROGGED TO STALL OVER SOUTH GA THEN QUICKLY LIFT NE
DURING THE MORNING. WEDGE PATTERN WILL BECOME QUITE STRONG BY
LATE TONIGHT/SUNDAY MORNING AND SHOULD ENHANCE PRECIP OVER NE GA
AS WELL.

SNELSON

&&

.PREV DISCUSSION... /ISSUED 646 AM EST SAT JAN 21 2012/

SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
MODELS IN PRETTY GOOD AGREEMENT THROUGH THE SHORT TERM WITH JUST
MINOR TIMING AND STRENGTH DIFFERENCES. TWO SYSTEMS WILL AFFECT THE
SHORT TERM. FIRST IS THE ONE ON GOING. AS THE UPPER SYSTEM...
CURRENTLY OVER THE MIDWEST...MOVES INTO THE TENNESSEE IT WILL
WEAKEN SOMEWHAT BUT IT WILL BE ENOUGH TO KEEP WIDESPREAD SHOWERS
AND TSTORMS OVER THE FORECAST AREA TODAY...ENDING FROM THE
NORTHWEST THIS AFTERNOON. THE ASSOCIATED COLD FRONT WILL PUSH INTO
NORTHWEST GA BY 18Z AND INTO CENTRAL GA BY 00Z. A RIDGE OF HIGH
PRESSURE WILL BUILD INTO THE CWA BEHIND THE FRONT TONIGHT...
HOWEVER ENOUGH OVERRUNNING AT H8 WILL KEEP CLOUDS OVER THE CWA.
THE RIDGE BECOMES SET OVER NORTH GEORGIA SUNDAY AS THE NEXT SYSTEM
MOVES INTO THE MISSISSIPPI VALLEY. BY SUNDAY AFTERNOON ENOUGH GULF
MOISTURE WILL BEGIN MOVING NORTHWARD BRINGING ISOLATED SHOWERS TO
THE THE SOUTHWEST CORNER OF THE CWA...POSSIBLY A LITTLE THUNDER.
INSTABILITY INCREASES SUNDAY NIGHT AND ALTHOUGH THERE IS A WEDGE
OVER NORTH GEORGIA...THE SHOWALTER INDEX IS INDICATING THE
POSSIBILITY OF THUNDER ACROSS NOT ONLY CENTRAL GEORGIA...BUT NORTH
GEORGIA AS WELL.

TEMPERATURES...
ABOVE NORMAL TODAY JUST ABOUT EVERYWHERE. THEN AS THE WEDGE
STRENGTHENS TONIGHT AND SUNDAY...AREAS IN THE WEDGE WILL SEE NEAR
NORMAL TEMPS WHILE CENTRAL GEORGIA SHOULD EXPERIENCE ABOVE NORMAL
TEMPS.

LONG TERM /MONDAY THROUGH FRIDAY/...
MODELS IN PRETTY GOOD AGREEMENT THROUGH THE MID WEEK...THEN LARGE
TIMING DIFFERENCES OCCUR. AFTER SUNDAY NIGHT/MONDAYS SYSTEM MOVES ON TO
THE EAST...A RETURN TO ZONAL FLOW WILL PRECEDE THE NEXT SYSTEM WHICH
WILL ORGANIZE OVER THE SOUTHWEST U.S. TUESDAY. THIS WILL BEGIN TO
PULL SOME MOISTURE INTO THE CWA WEDNESDAY. HERE IS WHERE THE MODELS
DIFFER. THE GFS HOLDS THE UPPER SYSTEM OVER NORTHEAST MEXICO KEEPING
A WET WEST TO SOUTHWEST FLOW OVER THE CWA THROUGH FRIDAY. THE ECMWF
WEAKENS THE SYSTEM INTO A SHORT WAVE MOVES IT RAPIDLY ACROSS THE CWA
THURSDAY NIGHT AND DRYING US OUT ON FRIDAY. THE CURRENT TREND OF THE
BATTLE BETWEEN GFS/ECMWF HAS BEEN THE ECMWF HAS BEEN FALLING MORE IN
LINE WITH THE GFS FROM RUN TO RUN AND WILL THEREFORE HEAVILY LEAN ON
THE GFS AND KEEP A WET FORECAST GOING FOR THE END OF THE WEEK.

HYDROLOGY...
QPF APPEARS TO HAVE LESSENED SLIGHTLY OVER NORTHWEST GEORGIA BUT NOT
ENOUGH TO TAKE DOWN THE FLOOD WATCH. WILL THEREFORE MAINTAIN THE
CURRENT FLOOD WATCH...HOWEVER WILL SHORTEN THE WATCH AND END IT AT
00Z SUN AS THE RAIN SHOULD BE FINISHED IN THAT AREA.

AVIATION...
12Z UPDATE...
MVFR CIGS WIDESPREAD ACROSS THE AREA THIS MORNING...AND SHOULD
CONTINUE THROUGH MOST OF THE DAY. SHRA/TSRA IN E AL AND WEST
CENTRAL GA WILL CONTINUE TO MOVE ENE...POSSIBLY BRINGING TSRA TO
THE METRO TAFS THROUGH 14Z. LINE OF TSRA IN N AL WILL APPROACH THE
AREA BY LATE MORNING AND EARLY AFTERNOON. GUSTY SW WINDS TODAY
WILL SHIFT TO W AND NW AFTER THE FRONT PUSHES THROUGH...AND TO NE
AROUND 09Z SUNDAY. LOW MVFR TO IFR CIGS RETURN SUNDAY MORNING
BEHIND THE FRONT.

//ATL CONFIDENCE...12Z UPDATE...
HIGH ON WINDS.
MEDIUM TO HIGH ON OCCURRENCE OF CONVECTION...MEDIUM ON TIMING AND
IMPACTS TO ATL.
MEDIUM ON CIGS AND VSBY.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  47  52  45 / 100  10  30  90
ATLANTA         68  49  56  48 / 100  10  30  90
BLAIRSVILLE     61  41  52  43 / 100  10  20  90
CARTERSVILLE    68  44  58  50 / 100  10  30  90
COLUMBUS        73  55  69  58 / 100  30  30  90
GAINESVILLE     63  46  50  44 / 100  10  30  90
MACON           72  51  64  54 / 100  40  30  60
ROME            66  44  61  51 / 100  10  30  90
PEACHTREE CITY  69  45  58  51 / 100  10  30  90
VIDALIA         74  58  68  56 /  40  60  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...
CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JONES...LAMAR...
LUMPKIN...MACON...MADISON...MARION...MERIWETHER...MONROE...
MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...
WALTON...WARREN...WASHINGTON...WHITE...WILKES...WILKINSON.

FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES:
CATOOSA...CHATTOOGA...DADE...MURRAY...WALKER...WHITFIELD.

&&

13
Hazardous weather outlook, Jan 21, 3:50 AM EST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 AM EST SAT JAN 21 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
350 AM EST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA TODAY.

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE INTO NORTHWEST GEORGIA THIS
MORNING...AND INTO CENTRAL GEORGIA THIS AFTERNOON WHERE IT WILL
BECOME STATIONARY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...LARGE HAIL AND WINDS GUSTING TO NEAR 60 MPH.

.DISCUSSION...
CAPES WILL BE INCREASING TO 1000 TO 1200 ALONG AND JUST AHEAD OF
THE COLD FRONT. LIFTED INDEX VALUES WILL DECREASE TO -2 TO -4.
THIS WILL BE SUFFICIENT FOR ISOLATED SEVERE STORMS TO
DEVELOP...MAINLY ALONG THE COLD FRONT AS IT MOVES ACROSS NORTH
GEORGIA THIS MORNING...AND INTO CENTRAL GEORGIA THIS AFTERNOON.
HELICITIES WILL ALSO BE SUFFICIENT FOR AN ISOLATED TORNADO TO
DEVELOP...HOWEVER THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON ACROSS WEST-
CENTRAL GEORGIA...AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA
SUNDAY NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FOR MONDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jan 21, 8:56 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 AM EST SAT JAN 21 2012

GAZ002>005-011-012-019-211430-
856 AM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WHITFIELD...WALKER...MURRAY...CATOOSA...CHATTOOGA...NORTHERN
FLOYD AND GORDON COUNTIES UNTIL 930 AM EST...

AT 854 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCKY FACE TO 28 MILES WEST OF
MENLO...MOVING EAST AT 40 MPH.  THESE STORMS ARE CAPABLE OF
PRODUCING PEA SIZED HAIL AND WIND GUSTS TO 35 MPH.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3454 8546 3487 8506 3481 8460 3478 8464
      3474 8465 3446 8464 3443 8467 3434 8539
      3434 8548 3452 8552
TIME...MOT...LOC 1355Z 279DEG 36KT 3479 8502 3452 8535
          3435 8593
Special weather statement, Jan 21, 9:27 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
927 AM EST SAT JAN 21 2012

GAZ006>008-211500-
927 AM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN UNION...FANNIN
AND NORTHEAST GILMER COUNTIES UNTIL 1000 AM EST...

AT 923 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLUE RIDGE...MOVING EAST AT 45 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
UNION...FANNIN AND NORTHEAST GILMER COUNTIES THROUGH 1000 AM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CHERRY LOG...MINERAL
BLUFF...BLUE RIDGE...DIAL...LOVING...MORGANTON...HEMP...
HURST...JONES CREEK...MARGRET...WOODS HOLE SHELTER...VOGEL STATE
PARK...BLAIRSVILLE...OWLTOWN AND TRACK ROCK.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3492 8387 3490 8385 3492 8383 3473 8388
      3473 8391 3474 8394 3473 8395 3474 8441
      3492 8440 3493 8391
TIME...MOT...LOC 1426Z 270DEG 37KT 3481 8429
Special weather statement, Jan 21, 9:47 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
947 AM EST SAT JAN 21 2012

GAZ019-211530-
947 AM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN FLOYD COUNTY UNTIL 1030 AM EST...

AT 941 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF COOSA...MOVING EAST AT 40 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FLOYD
COUNTY THROUGH 1030 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE COOSA...LINDALE...ROME...ARMUCHEE...SHANNON AND PINSON.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3428 8539 3436 8535 3442 8511 3440 8509
      3440 8503 3439 8501 3435 8501 3432 8503
      3421 8503 3420 8505 3414 8544 3429 8546
TIME...MOT...LOC 1447Z 261DEG 45KT 3423 8549
Special weather statement, Jan 21, 10:04 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1004 AM EST SAT JAN 21 2012

GAZ032-033-042>045-211545-
1004 AM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CARROLL...COBB...DEKALB...DOUGLAS AND FULTON COUNTIES UNTIL 1045
AM EST...

AT 959 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ABILENE...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL...
COBB...DEKALB...DOUGLAS AND FULTON COUNTIES THROUGH 1045 AM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE ABILENE...BOWDON
JUNCTION...JOHN TANNER STATE PARK...CARROLLTON...MOUNT ZION...
TEMPLE...TREASURE LAKE...VILLA RICA...HANNAH...FAIRPLAY...LAKE
VAL-DO-MAR...BILL ARP...WINSTON...DOUGLASVILLE AND CHAPEL HILL.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3365 8529 3370 8515 3369 8511 3372 8505
      3378 8505 3380 8495 3377 8489 3379 8473
      3384 8472 3391 8432 3366 8427 3365 8446
      3363 8446 3352 8531 3366 8534
TIME...MOT...LOC 1504Z 258DEG 30KT 3367 8502
Special weather statement, Jan 21, 10:24 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1024 AM EST SAT JAN 21 2012

GAZ014-015-211600-
1024 AM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN LUMPKIN AND DAWSON COUNTIES UNTIL 1100 AM EST...

AT 1020 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF JUNO...MOVING EAST AT 40 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS LUMPKIN
AND DAWSON COUNTIES THROUGH 1100 AM EST. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE FAUSETT LAKE...JUNO...HOLLIS LATHEM RESERVOIR...
MCKEE...DAWSONVILLE...LUMPKIN...AURARIA...DOUGHERTY...DAHLONEGA...
GARLAND AND WAR HILL PARK.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3452 8383 3446 8389 3447 8393 3446 8392
      3442 8398 3441 8397 3435 8398 3433 8396
      3435 8426 3447 8426 3447 8432 3448 8432
      3454 8431 3455 8385
TIME...MOT...LOC 1524Z 276DEG 35KT 3444 8423
Special weather statement, Jan 21, 10:43 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 AM EST SAT JAN 21 2012

GAZ021>023-211615-
1043 AM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CHEROKEE...FORSYTH AND HALL COUNTIES UNTIL 1115 AM EST...

AT 1040 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DUCKTOWN...MOVING EAST AT 50 MPH.

WIND GUSTS OF 35 MPH AND DIME SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS PARTS OF CHEROKEE...FORSYTH AND HALL COUNTIES THROUGH
1115 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
HIGHTOWER...DREW...DUCKTOWN...FREE HOME...HOLBROOK... CUMMING...
MATT...COAL MOUNTAIN...LAKE LANIER ISLANDS...CHESTATEE...AQUALAND
PARK...FLOWERY BRANCH...OSCARVILLE...CHESTNUT MOUNTAIN AND OAKWOOD.

&&

LAT...LON 3434 8386 3429 8374 3415 8384 3420 8430
      3434 8431
TIME...MOT...LOC 1542Z 266DEG 42KT 3426 8420

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 7:19 AM ESTSpecial Weather StatementFFCCarroll, Douglas, Fulton41 min
Jan 21, 8:00 AM ESTSpecial Weather StatementFFCCarroll, Douglas, Fulton45 min
Jan 21, 8:18 AM ESTSpecial Weather StatementFFCMurray27 min
Jan 21, 8:43 AM ESTSpecial Weather StatementFFCDouglas, Newton, Rockdale47 min
Jan 21, 8:56 AM ESTSpecial Weather StatementFFCChattooga, Gordon, Murray, Whitfield34 min
Jan 21, 9:27 AM ESTSpecial Weather StatementFFCFannin, Union33 min
Jan 21, 9:47 AM ESTSpecial Weather StatementFFCFloyd43 min
Jan 21, 10:04 AM ESTSpecial Weather StatementFFCCarroll, Douglas, Fulton41 min
Jan 21, 10:19 AM ESTFlash Flood WarningFFCCarroll, Douglas4 hr
Jan 21, 10:22 AM ESTSevere Thunderstorm WarningFFCDeKalb, Fulton38 min
Jan 21, 10:24 AM ESTSpecial Weather StatementFFCDawson36 min
Jan 21, 10:50 AM ESTFlash Flood WarningFFCDeKalb, Fulton5 hr
Jan 21, 10:50 AM ESTSpecial Weather StatementFFCDeKalb, Rockdale, Walton40 min
Jan 21, 10:59 AM ESTSevere Thunderstorm WarningFFCHaralson, Paulding46 min
Jan 21, 11:07 AM ESTFlash Flood WatchFFCBarrow, Carroll, Clayton, Cobb, Coweta, DeKalb and 13 more4 hr
Jan 21, 11:22 AM ESTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton38 min
Jan 21, 11:27 AM ESTSpecial Weather StatementFFCBanks, Jackson, Madison33 min
Jan 21, 11:28 AM ESTSpecial Weather StatementFFCCarroll, Douglas, Fulton47 min
Jan 21, 11:32 AM ESTSpecial Weather StatementFFCOconee, Walton28 min
Jan 21, 11:32 AM ESTSevere Thunderstorm WarningFFCCarroll, Douglas, Fulton28 min
Jan 21, 11:34 AM ESTTornado WarningFFCCoweta, Heard41 min
Jan 21, 11:44 AM ESTSevere Thunderstorm WarningFFCClarke, Greene, Morgan, Oconee, Oglethorpe, Walton46 min
Jan 21, 11:57 AM ESTSpecial Weather StatementFFCMeriwether, Troup33 min
Jan 21, 12:04 PM ESTFlash Flood WarningFFCClayton2 hr
Jan 21, 12:16 PM ESTTornado WarningFFCCoweta, Fayette28 min
Jan 21, 12:26 PM ESTSevere Thunderstorm WarningFFCLamar, Meriwether, Pike, Upson49 min
Jan 21, 12:29 PM ESTSpecial Weather StatementFFCOglethorpe, Wilkes46 min
Jan 21, 12:38 PM ESTSevere Thunderstorm WarningFFCButts, Clayton, Henry, Spalding52 min
Jan 21, 12:43 PM ESTSpecial Weather StatementFFCMorgan32 min
Jan 21, 1:00 PM ESTSevere Thunderstorm WarningFFCBibb, Jones, Lamar, Monroe, Upson45 min
Jan 21, 1:05 PM ESTSevere Thunderstorm WarningFFCJasper, Newton40 min
Jan 21, 1:11 PM ESTSpecial Weather StatementFFCHarris34 min
Jan 21, 1:20 PM ESTTornado WarningFFCHarris40 min
Jan 21, 1:30 PM ESTSpecial Weather StatementFFCUpson30 min
Jan 21, 1:44 PM ESTSevere Thunderstorm WarningFFCBaldwin, Hancock, Jasper, Jones, Putnam, Washington and 1 more46 min
Jan 21, 1:57 PM ESTTornado WarningFFCTalbot32 min
Jan 21, 1:59 PM ESTSpecial Weather StatementFFCMuscogee31 min
Jan 21, 2:05 PM ESTSevere Thunderstorm WarningFFCHarris, Muscogee25 min
Jan 21, 2:14 PM ESTSevere Thunderstorm WarningFFCUpson34 min
Jan 21, 2:21 PM ESTTornado WarningFFCBaldwin, Hancock, Washington, Wilkinson39 min
Jan 21, 2:27 PM ESTSevere Thunderstorm WarningFFCBibb, Crawford, Peach, Taylor48 min
Jan 21, 2:32 PM ESTSpecial Weather StatementFFCTaylor28 min
Jan 21, 2:59 PM ESTSpecial Weather StatementFFCJefferson, Washington31 min
Jan 21, 2:59 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Schley46 min
Jan 21, 3:06 PM ESTSevere Thunderstorm WarningFFCMacon, Taylor39 min
Jan 21, 3:07 PM ESTTornado WarningFFCJefferson, Washington38 min
Jan 21, 3:20 PM ESTSpecial Weather StatementFFCBleckley, Houston, Peach, Twiggs25 min
Jan 21, 3:28 PM ESTTornado WarningFFCMacon47 min
Jan 21, 3:53 PM ESTTornado WarningFFCDooly, Houston37 min
Jan 21, 4:00 PM ESTSevere Thunderstorm WarningFFCEmanuel, Johnson60 min
Jan 21, 4:02 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion43 min
Jan 21, 4:18 PM ESTSevere Thunderstorm WarningFFCPulaski, Wilcox42 min
Jan 21, 4:27 PM ESTSevere Thunderstorm WarningFFCDooly, Houston18 min
Jan 21, 4:29 PM ESTSpecial Weather StatementFFCStewart31 min
Jan 21, 4:36 PM ESTTornado WarningFFCPulaski24 min
Jan 21, 4:43 PM ESTSevere Thunderstorm WarningFFCStewart, Webster62 min
Jan 21, 4:49 PM ESTSevere Thunderstorm WarningFFCDodge41 min
Jan 21, 4:50 PM ESTSevere Thunderstorm WarningFFCMarion, Schley, Sumter39 min
Jan 21, 5:24 PM ESTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler66 min
Jan 21, 5:27 PM ESTSevere Thunderstorm WarningFFCTelfair, Wheeler48 min
Jan 21, 5:33 PM ESTSevere Thunderstorm WarningFFCDodge, Wilcox15 min
Jan 21, 5:39 PM ESTSpecial Weather StatementFFCCrisp66 min
Jan 21, 5:50 PM ESTSpecial Weather StatementFFCTelfair, Wilcox40 min
Jan 21, 6:12 PM ESTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler33 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.